Semi-parametric discrete choice measures of willingness to pay

Ju Chin Huang, Douglas W. Nychka, V. Kerry Smith

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A semi-parametric discrete choice method is proposed to recover welfare measures from individual choice data. The proposed method is compared with the traditional binary choice models in an application to measure benefits of recreation trips.

Original languageEnglish (US)
Pages (from-to)91-94
Number of pages4
JournalEconomics Letters
Volume101
Issue number1
DOIs
StatePublished - Oct 2008

Fingerprint

Willingness-to-pay
Discrete choice
Binary choice model
Welfare measures
Recreation

Keywords

  • Cubic smoothing splines
  • Discrete choice methods
  • Non-parametric regression
  • Willingness to pay

ASJC Scopus subject areas

  • Economics and Econometrics
  • Finance

Cite this

Semi-parametric discrete choice measures of willingness to pay. / Huang, Ju Chin; Nychka, Douglas W.; Smith, V. Kerry.

In: Economics Letters, Vol. 101, No. 1, 10.2008, p. 91-94.

Research output: Contribution to journalArticle

Huang, Ju Chin ; Nychka, Douglas W. ; Smith, V. Kerry. / Semi-parametric discrete choice measures of willingness to pay. In: Economics Letters. 2008 ; Vol. 101, No. 1. pp. 91-94.
@article{550406db41634ce6a7f2b5a741d70e0e,
title = "Semi-parametric discrete choice measures of willingness to pay",
abstract = "A semi-parametric discrete choice method is proposed to recover welfare measures from individual choice data. The proposed method is compared with the traditional binary choice models in an application to measure benefits of recreation trips.",
keywords = "Cubic smoothing splines, Discrete choice methods, Non-parametric regression, Willingness to pay",
author = "Huang, {Ju Chin} and Nychka, {Douglas W.} and Smith, {V. Kerry}",
year = "2008",
month = "10",
doi = "10.1016/j.econlet.2008.06.010",
language = "English (US)",
volume = "101",
pages = "91--94",
journal = "Economics Letters",
issn = "0165-1765",
publisher = "Elsevier",
number = "1",

}

TY - JOUR

T1 - Semi-parametric discrete choice measures of willingness to pay

AU - Huang, Ju Chin

AU - Nychka, Douglas W.

AU - Smith, V. Kerry

PY - 2008/10

Y1 - 2008/10

N2 - A semi-parametric discrete choice method is proposed to recover welfare measures from individual choice data. The proposed method is compared with the traditional binary choice models in an application to measure benefits of recreation trips.

AB - A semi-parametric discrete choice method is proposed to recover welfare measures from individual choice data. The proposed method is compared with the traditional binary choice models in an application to measure benefits of recreation trips.

KW - Cubic smoothing splines

KW - Discrete choice methods

KW - Non-parametric regression

KW - Willingness to pay

UR - http://www.scopus.com/inward/record.url?scp=49949091059&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=49949091059&partnerID=8YFLogxK

U2 - 10.1016/j.econlet.2008.06.010

DO - 10.1016/j.econlet.2008.06.010

M3 - Article

VL - 101

SP - 91

EP - 94

JO - Economics Letters

JF - Economics Letters

SN - 0165-1765

IS - 1

ER -